Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 10:10 AM CDT for McDonald County, Newton County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 10:10 AM CDT (15:10 UTC)
- Expired
- Jun 12, 2007, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 1:42 PM CDT | FLASH FLOOD | Neosho, MO | STREET FLOODING REPORTED IN NEOSHO. |
| Jun 12, 2:26 PM CDT | FLASH FLOOD | Pineville, MO | BIG SUGAR ROAD EAST OF PINEVILLE...BEEMAN HOLLOW ROAD WEST OF ANDERSON AND SPLIT LOG ROAD BETWEEN ANDERSON AND GOODMAN WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 212 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 121512
FFWSGF
MOC119-145-122100-
/X.NEW.KSGF.FF.W.0105.070612T1510Z-070612T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CDT.
* AT 1005 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES HAVE INCREASED SIGNIFICANTLY SINCE 930
AM...WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES AN HOUR LIKELY
ACROSS THE WARNED AREA THROUGH NOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3649 9461 3676 9462 3675 9459 3676 9457
3705 9458 3705 9420 3704 9419 3704 9411
3650 9409
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:40 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 6:40 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT TUE JUN 12 2007 ...UPDATE TO AVIATION... .DISCUSSION... SHOWERS AND THUNDERSTORMS THAT FORMED IN AN AREA OF WEAK ISENTROPIC LIFT ALONG A BOUNDARY LEFT FROM THE STORMS MONDAY ARE BEING PERSISTENT THIS MORNING. HEAVY RAINFALL IS OCCURRING WITH RADAR ESTIMATES OF 3-5 INCHES HAVING FALLEN SO FAR. OF SOME CONCERN IS THAT 0-3KM MUCAPES OVERNIGHT REMAINED IN THE 1000-1500J/KG RANGE IN THE AREA OF CURRENT CONVECTIVE DEVELOPMENT. THIS INSTABILITY IS BEING AIDED BY A WEAK BUT PRESENT LLJ AROUND 15KTS AND WAA NOTED AT 925MB. WHILE THE LLJ WILL DISSIPATE IN THE NEXT FEW HOURS...THE WAA SHOULD CONTINUE AS THE SUN COMES UP WITH CAPES INCREASING TO AROUND 2000J/KG. THIS COULD BE ENOUGH TO KEEP THE STORMS GOING INTO THE LATE MORNING AND AFTERNOON WITH A POSSIBLE TRANSITION TO MARGINALLY SEVERE THUNDERSTORMS ALONG THE MO/KS STATE LINE. THE GREATEST THREAT WOULD BE WIND GUSTS TO 60MPH AND HAIL TO QUARTER SIZE. IN ADDITION...HEAVY RAINFALL WILL REMAIN A THREAT ACROSS THOSE AREAS THAT HAVE ALREADY RECEIVED FLOODING RAINS THE PAST 48 HOURS. .PREV DISCUSSION.../246 AM CDT TUE JUN 12 2007/ ISOLATED AREA OF HEAVY RAINFALL WITH SOME ASSOCIATED LIGHTNING CONTINUES TO DEVELOP ALONG ONE OF SEVERAL MESOSCALE BOUNDARIES ACROSS THE OZARKS. WEAK ISENTROPIC LIFT AND AN ARM OF THE LOW LEVEL JET LOOK LIKE THEY ARE AIDING IN SUSTAINING THIS CONVECTION. SHOULD SEE THIS ACTIVITY CONTINUE TO AROUND DAWN WHEN THE LLJ WEAKENS AND THE WEAK VORTICITY CENTER IN THE MID LEVELS SHIFT EAST OUT OF THE REGION. WITH THIS SAID...MOST AREAS SHOULD REMAIN DRY TODAY...BUT JUST ABOUT ANY PLACE IS PRONE TO SEEING A POP-UP SHOWER OR THUNDERSTORM AS DAY TIME HEATING AND LEFT OVER BOUNDARIES IMPACT THE MOIST AND UNSTABLE AIRMASS IN PLACE. AFTERNOON MUCAPE VALUES ACROSS THE SOUTHWESTERN CWA ARE PROGGED TO BE AROUND 2000J/KG WHICH SHOULD BE SUFFICIENT TO KEEP SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH TONIGHT. FORECAST CHALLENGE AFTER TODAY REMAINS THE POSSIBILITY OF ISOLATED TO WIDELY SCATTERED SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. THEN PRECIP CHANCES THROUGH THE WEEK. GFS/ECMWF/WRF-NAM HAVE ALL BEEN DOING A PRETTY GOOD JOB WITH THE FORECAST TO THIS POINT. HIGHLY AMPLIFIED RIDGE FROM THE GREAT LAKES INTO TEXAS WILL REMAIN IN GENERALLY THE SAME PLACE INTO FRIDAY AS THE TROUGH OVER THE WEST DEEPENS AND LIFTS OVER THE RIDGE DURING THE WEEKEND. BLOCKING UPPER LEVEL LOW OVER THE EAST COAST REMAINS IN PLACE WHICH HELPS KEEP THE RIDGE IN ANCHORED OVER THE CENTER OF THE COUNTRY. SEVERAL SUBTLE SHORT WAVES WILL LIKELY RIDE UP AND OVER THE RIDGE DURING THE WEEK AS A CUT OFF LOW DEVELOPS OVER THE SOUTHWEST....AS NOTED BY THE GFS. THIS WILL KEEP THE CHANCES OF SHOWERS AND THUNDERSTORMS IN THE AREA...ESPECIALLY OVER EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. SADLY...THESE ARE THE AREAS THAT RECEIVED RECORD RAINFALL OVER THE LAST 48 HOURS AND COULD DO WITH A FEW DAYS OF DRY WEATHER. ANY RAIN THAT FALLS AT THIS POINT WILL ONLY EXACERBATE THE CURRENT FLOODING. HATCH && .AVIATION... FOR THE 12Z KSGF/KJLN TAF PACKAGE...ON GOING SHOWERS WITH ISOLATED THUNDERSTORMS WILL OCCUR AT THE KSGF SITE TO BEGIN THE TAF PERIOD. IFR VISIBILITIES CAN BE EXPECTED IN THE SHOWER ACTIVITY...WITH LIFR VISIBILITIES POSSIBLE. THE SHOWER ACTIVITY WILL SLOWLY MOVE THROUGH THE KSGF SITE THROUGH A MAJORITY OF THE MORNING. THE KJLN TAF SITE WILL BEGIN THE TAF PERIOD WITH VFR CONDITIONS. SHOWERS AND ISOLATED SHOWERS WILL CONTINUE TO FORM AND MOVE THROUGH SOUTHEAST KANSAS TOWARDS THE KJLN TAF SITE. HAVE INCLUDED A TEMPO GROUP FOR TS FOR THE MID MORNING THROUGH NOON. THIS AFTERNOON THERE IS THE POSSIBILITY THAT SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN DEVELOPING. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 12, 9:32 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 932 AM CDT TUE JUN 12 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 932 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAINFALL WITH FLASH FLOODING... WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: HEAVY RAINFALL AND FLASH FLOODING OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS TODAY. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS THIS AFTERNOON OVER WESTERN MISSOURI AND SOUTHEAST KANSAS. DISCUSSION: A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS MORNING. A CLUSTER OF THUNDERSTORMS DEVELOPED OVERNIGHT BRINGING ANOTHER ROUND OF TORRENTIAL RAINFALL ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS RAINFALL HAS CAUSED ADDITIONAL FLASH FLOODING TO OCCUR IN LOCATIONS ALREADY AFFECTED WITH FLOODING FROM THIS PAST WEEKENDS HEAVY RAIN. RUNOFF FLOODING FROM ALL OF THE HEAVY RAIN WILL LIKELY CONTINUE THROUGH THE REMAINDER OF TODAY AND INTO TONIGHT. IN ADDITION...THIS MORNINGS CLUSTER OF THUNDERSTORMS HAS LEFT SEVERAL SURFACE BOUNDARIES ACROSS THE AREA WHICH COULD HELP TO REDEVELOP SCATTERED STORMS THIS AFTERNOON AS THE INSTABILITY INCREASES. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS SHOULD THE INSTABILITY BECOME STRONG ENOUGH. THE STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS...MAINLY SOUTH AND WEST OF A WARSAW TO WEST PLAINS LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH SATURDAY. A STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/HATCH
In the hours before
Local storm report, Jun 12, 8:57 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLOOD 5 NW MOUNDVILLE 37.82N 94.52W
06/12/2007 VERNON MO DEPT OF HIGHWAYS
ROUTE KK BETWEEN 43 AND T FLOODED.
&&
SRUNNELSLocal storm report, Jun 12, 9:02 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLASH FLOOD 2 N FORDLAND 37.19N 92.94W
06/12/2007 WEBSTER MO AIRPLANE PILOT
KINGFISHER ROAD FLOODED AND BRIDE OVER PANTHER CREEK
WASHED OUT.
&&
SRUNNELSLocal storm report, Jun 12, 9:02 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLASH FLOOD 2 N FORDLAND 37.19N 92.94W
06/12/2007 WEBSTER MO DEPT OF HIGHWAYS
KINGFISHER ROAD FLOODED AND BRIDGE OVER PANTHER CREEK
WASHED OUT.
&&
SRUNNELSLocal storm report, Jun 12, 9:39 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM FLASH FLOOD PITTSBURG 37.41N 94.70W
06/12/2007 CRAWFORD KS TRAINED SPOTTER
CITY STREETS, INCLUDING FORD AND BROADWAY, FLOODED.
&&
SRUNNELSLocal storm report, Jun 12, 9:42 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 5 NW DOGWOOD 37.09N 92.89W
06/12/2007 WEBSTER MO EMERGENCY MNGR
Z HIGHWAY FLOODED AT FOX FORD AND BLACKBERRY. SEVEN FOOT
CULVERT WASHED OUT ON BLACKBERRY. MEASURED RAINFALL
EXCEEDING 6 INCHES.
&&
SRUNNELSLocal storm report, Jun 12, 10:02 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD STOTTS CITY 37.10N 93.95W
06/12/2007 LAWRENCE MO DEPT OF HIGHWAYS
HIGHWAY 97 FLOODED SOUTHWARD TO HIGHWAY 60.
0745 AM FLASH FLOOD 7 SE JASPER 37.26N 94.21W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
HIGHWAY N BETWEEN HIGHWAY 71 AND MISSOURI 37
0745 AM FLASH FLOOD 8 NE MILLER 37.30N 93.74W
06/12/2007 DADE MO DEPT OF HIGHWAYS
INTERSECTION OF DD AND M
0745 AM FLASH FLOOD ALBA 37.24N 94.42W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
HIGHWAY O FLOODED BETWEEN 96 AND H
0745 AM FLASH FLOOD CARL JUNCTION 37.18N 94.57W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
CENTER CREEK FLOODING ROUTE JJ BETWEEN HIGHWAY Z TO P
0745 AM FLASH FLOOD JASPER 37.34N 94.30W
06/12/2007 JASPER MO DEPT OF HIGHWAYS
ROUTE H FROM JASPER TO 43 HIGHWAY
0752 AM FLASH FLOOD EUDORA 37.48N 93.54W
06/12/2007 POLK MO DEPT OF HIGHWAYS
HIGHWAY W FLOODED BETWEEN EUDORA AND DADEVILLE.
0752 AM FLASH FLOOD AVA 36.95N 92.66W
06/12/2007 DOUGLAS MO DEPT OF HIGHWAYS
HIGHWAY Y FLOODED
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:11 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 12, 1:45 AM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| Jun 12, 1:59 AM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 12, 5:30 AM CDT | Flash Flood Warning | SGF | Webster | 7 hr |
| Jun 12, 6:34 AM CDT | Flash Flood Warning | SGF | Barton, Christian, Dade, Douglas, Jasper, Lawrence | 6 hr |
| Jun 12, 7:56 AM CDT | Flash Flood Warning | SGF | Barry, Greene, Stone | 5 hr |
| Jun 12, 12:57 PM CDT | Flash Flood Warning | SGF | Barry, Barton, Christian, Douglas, Jasper, Lawrence and 2 more | 3 hr |
| Jun 12, 3:29 PM CDT | Flash Flood Warning | SGF | Barton, Christian, Jasper, Lawrence, McDonald, Newton and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.